MAUDE Adverse Event Report: STERILMED, INC. CATHETER SOUNDSTAR ECO 3D DIAGNOSTIC ULTRASOUND FOR USE ON GE IMAGING SYSTEM 10F; REPROCESSED INTRAVASCULAR ULTRASOUND CATHETER

STERILMED, INC. CATHETER SOUNDSTAR ECO 3D DIAGNOSTIC ULTRASOUND FOR USE ON GE IMAGING SYSTEM 10F; REPROCESSED INTRAVASCULAR ULTRASOUND CATHETER
Catalog Number BIO10439072
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Heart Block (4444)
Date of Event 03/05/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not yet been returned for analysis.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by sterilmed inc., or its employees that the report constitutes an admission that the product, sterilmed inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.No: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) ablation with a reprocessed catheter soundstar eco 3d diagnostic ultrasound for use on ge imaging system 10f catheter and the patient experienced complete heart block that required pacemaker insertion.When manipulating the carto sound catheter, the av node was touched, and the patient went into complete heart block.The afib procedure was then cancelled, and a permanent pacemaker was inserted.The patient was reported to be stable, and their outcome is unchanged.The physician does not attribute the cause of the event to be related to the products used.No transseptal puncture performed.
 
Additional Manufacturer Narrative
It was reported that a patient underwent an atrial fibrillation (afib) ablation with a reprocessed catheter soundstar eco 3d diagnostic ultrasound for use on ge imaging system 10f catheter and when manipulating the catheter, the av node was touched and the patient experienced complete heart block, which required pacemaker insertion.The device was returned to sterilmed for further evaluation.A non-sterile reprocessed catheter soundstar eco 3d diagnostic ultrasound for use on ge imaging system 10f was received contained in the decontamination bag.Upon receiving the device, visual inspection was performed, and no appearance of damages was observed.The physical mark on the device indicated that it had been reprocessed one (1) time.The catheter was connected to the carto 3 system and ultrasound system, and it was recognized and visualized.No errors appeared on the screen of none of the systems.The acoustic image was confirmed to be displayed blurry.The transducer was tested, and the sensor array values were found to be outside of the acceptance values.Lastly, the transducer was inspected under microscopic magnification, and evidence of delamination was observed.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.No further investigation is being conducted as there is no alleged quality issue against the reprocessed catheter.This investigation is considered complete at this time; if additional information is received at a later time, this investigation will be updated, and further actions can be taken as needed.The blurry quality of the image was not originally reported, nor the delamination found on the transducer.The exact time of occurrence cannot be determined; it is suggested that this damage could be the result of the post-operative handling/inspection of the device, and it is not related to the issue encountered during the procedure since the physician does not attribute the cause of the event to be related to the products used.As part of sterilmed's quality process, all devices are manufactured, inspected, and released to approved specifications.Devices undergo 100% inspection at different points during the manufacturing process to prevent damages from leaving the facility.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.No: (b)(4).

Brand Name
CATHETER SOUNDSTAR ECO 3D DIAGNOSTIC ULTRASOUND FOR USE ON GE IMAGING SYSTEM 10F
Common Device Name
REPROCESSED INTRAVASCULAR ULTRASOUND CATHETER
Manufacturer (Section D)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
Manufacturer (Section G)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key18991664
Report Number2134070-2024-00005
Device Sequence Number20720636
Product Code OWQ
UDI-Device Identifier10888551014458
UDI-Public10888551014458
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K110076
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/04/2024
Device Catalogue NumberBIO10439072
Device Lot Number2205841
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2024
Supplement Date Received by Manufacturer04/01/2024
Initial Report FDA Received Date03/28/2024
Supplement Report FDA Received Date04/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTO 3 SYSTEM.; NGEN PUMP, US CONFIGURATION.; NGEN RF GENERATOR, US.; WEBSTER CS CATHETER.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown